MAUDE Adverse Event Report: ILLUMINA SINGAPORE ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT

ILLUMINA SINGAPORE ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Illumina internal reference # (b)(4).Salesforce case # (b)(4).On (b)(6) 2022, a customer reported that after the run was completed on their nextseq 500, the waste had leaked as the waste bottle was not placed correctly during the run.No harm or injury was reported, but the customer reported being concerned about slipping on the waste liquid as well as exposure to the harmful components of the nextseq run spilled over the floor.While no death or serious injury occurred, this is a repeat of the issue previously reported under mfr # and is being reported due to having the potential to lead to harm which may cause medical intervention.This medwatch is being submitted as an initial and final medwatch.If new or additional information is received, illumina will submit a supplemental medwatch.
 
Event or Problem Description
The impacted product is the nextseq 500 sequencing system and serial number (b)(4), which is a research use only (ruo) product.This product is similar to the nextseq 550dx instrument in vitro diagnostic (ivd).The sequencing by synthesis (sbs) chemistry for the ruo instrument is similar to the ivd instrument, therefore, this event is being reported as an mdr.Note: individual formulations may differ somewhat.The nextseq¿ 550dx instrument is intended for sequencing dna libraries with in vitro diagnostic assays.For its input, the nextseq¿ 550dx uses libraries generated from dna where sample indexes and capture sequences are added to amplified targets.Sample libraries are captured on a flow cell and sequenced on the instrument using sequencing by synthesis (sbs) chemistry.Sbs chemistry uses a reversible-terminator method to detect fluorescently labeled single nucleotide bases as they are incorporated into growing dna strands.On (b)(6) 2022, a customer reported that after the run was completed on their nextseq 500, the waste had leaked as the waste bottle was not placed correctly during the run.No harm or injury was reported, but the customer reported being concerned about slipping on the waste liquid as well as exposure to the harmful components of the nextseq run spilled over the floor.While no death or serious injury occurred, this is a repeat of the issue previously reported under mfr # and is being reported due to having the potential to lead to harm which may cause medical intervention.

Brand Name
ILLUMINA NEXTSEQ¿ 550DX INSTRUMENT
Common Device Name
NEXTSEQ¿ 550DX INSTRUMENT
Manufacturer (Section D)
ILLUMINA SINGAPORE
29 woodlands industrial park
e1, lobby 3, #02-13/18
north tech, 75771 6
SN  757716
Manufacturer (Section G)
ILLUMINA SINGAPORE
29 woodlands industrial park
e1, lobby 3, #02-13/18
north tech, 75771 6
SN   757716
Manufacturer Contact
steven azzoo
5200 illumina way
san diego, CA 92122
MDR Report Key14691958
Report Number3007102730-2022-00001
Device Sequence Number6692547
Product Code PFF
UDI-Device Identifier00816270020125
UDI-Public00816270020125
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number20005715
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown